Limits...
Mishap due to look alike ampule: Matter of serious concern.

Sethi P, Verma A, Khare A - Saudi J Anaesth (2015 Apr-Jun)

View Article: PubMed Central - PubMed

Affiliation: Department of Anesthesia and Critical Care, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Drug errors not only include administration of wrong drug, incorrect dose or through wrong route, it also includes repetition and omission of drug... Appropriate step must be taken to reduce its incidence... After around 45 min when surgery was about to end, injection diclofenac was injected in intravenous infusion to avoid positional pain and to provide postoperative analgesia to the patient... After about 10 min, patient's vitals were stabilized and she was shifted to the intensive care unit... On enquiring, it was found that injection atracurium was inadvertently loaded in place of injection diclofenac as the new batch of atracurium ampules was very similar to ampules of diclofenac... She was hemodynamically stable and had 100% SpO2 on room air... This case highlights the human error, which resulted inadvertent loading of the wrong drug, resulting in in neuromuscular paralysis... All syringes should be properly labeled... Drugs to be drawn up and labeled only by the anesthesia provider who will administer them... In our case wrong labels were placed on syringes of atracurium and diclofenac sodium... Drug label should be checked properly before loading in syringe... The person who loads a particular drug should label the syringe immediately before touching the next drug or syringe... This will help in reducing such errors and preventing such mishaps.

No MeSH data available.


Two similar looking ampoules of atracurium and diclofenac
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4374244&req=5

Figure 1: Two similar looking ampoules of atracurium and diclofenac

Mentions: On enquiring, it was found that injection atracurium was inadvertently loaded in place of injection diclofenac as the new batch of atracurium ampules was very similar to ampules of diclofenac. These two ampules had similar label and color coding [Figure 1].


Mishap due to look alike ampule: Matter of serious concern.

Sethi P, Verma A, Khare A - Saudi J Anaesth (2015 Apr-Jun)

Two similar looking ampoules of atracurium and diclofenac
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4374244&req=5

Figure 1: Two similar looking ampoules of atracurium and diclofenac
Mentions: On enquiring, it was found that injection atracurium was inadvertently loaded in place of injection diclofenac as the new batch of atracurium ampules was very similar to ampules of diclofenac. These two ampules had similar label and color coding [Figure 1].

View Article: PubMed Central - PubMed

Affiliation: Department of Anesthesia and Critical Care, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Drug errors not only include administration of wrong drug, incorrect dose or through wrong route, it also includes repetition and omission of drug... Appropriate step must be taken to reduce its incidence... After around 45 min when surgery was about to end, injection diclofenac was injected in intravenous infusion to avoid positional pain and to provide postoperative analgesia to the patient... After about 10 min, patient's vitals were stabilized and she was shifted to the intensive care unit... On enquiring, it was found that injection atracurium was inadvertently loaded in place of injection diclofenac as the new batch of atracurium ampules was very similar to ampules of diclofenac... She was hemodynamically stable and had 100% SpO2 on room air... This case highlights the human error, which resulted inadvertent loading of the wrong drug, resulting in in neuromuscular paralysis... All syringes should be properly labeled... Drugs to be drawn up and labeled only by the anesthesia provider who will administer them... In our case wrong labels were placed on syringes of atracurium and diclofenac sodium... Drug label should be checked properly before loading in syringe... The person who loads a particular drug should label the syringe immediately before touching the next drug or syringe... This will help in reducing such errors and preventing such mishaps.

No MeSH data available.